Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 7, 2006, 11:14 PM CDT for Saline County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 8, 2006, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 080416 FFWOAX NEC151-080715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1114 PM CDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 215 AM CDT * AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM A SLOW MOVING THUNDERSTORM OVER EASTERN AND NORTHERN SALINE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIEND... DORCHESTER AND CRETE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4069 9737 4051 9737 4035 9691 4072 9693 $$ POLLACK
2 follow-up statements
000 WGUS73 KOAX 080531 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1228 AM CDT TUE AUG 8 2006 NEC151-080715- SALINE NE- 1228 AM CDT TUE AUG 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR SALINE COUNTY... AT 1224 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THAT A THUNDERSTORM PRODUCED 2.00 INCHES OF RAIN IN A SHORT TIME FOUR MILES WEST AND TWO SOUTH OF WILBER. RADAR INDICATES THAT VERY HEAVY FELL IN THE AREA...AND MAY PRODUCE FLASH FLOODING IN RURAL AREAS TO THE WEST AND SOUTHWEST OF WILBER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4069 9737 4051 9737 4035 9691 4072 9693 $$ POLLACK
000 WGUS73 KOAX 080718 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 215 AM CDT TUE AUG 8 2006 NEC151-080725- SALINE NE- 215 AM CDT TUE AUG 8 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SALINE COUNTY... AS OF 215 AM MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY HAD MOVED NORTHEAST OF SALINE COUNTY...AND ADDITIONAL FLASH FLOOD PRODUCING RAINFALL THE REST OF TONIGHT IS UNLIKELY. HOWEVER...3 INCHES OF RAIN WAS REPORTED WEST OF WILBER SINCE LAST EVENING AND SOME DITCHES OR OTHER LOW AREAS MAY REMAIN HIGH THROUGH DAYBREAK. LAT...LON 4069 9737 4051 9737 4035 9691 4072 9693 $$ CHERMOK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:55 PM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM CDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT MON AUG 7 2006 .DISCUSSION... MAIN FORECAST CHALLENGE TONIGHT WILL BE REDEVELOPMENT OF HEAVY RAIN ACROSS SOUTHERN CWFA AS YET ANOTHER IMPULSE EJECTS OUT OF NORTHEASTERN COLORADO AND MOVES NORTH OF THE FRONTAL BOUNDARY. THE STATIONARY FRONT ITSELF WILL REMAIN ACROSS CENTRAL KANSAS THROUGH NORTHEAST MISSOURI. WE COULD SEE ISOLATED STORMS FIRE JUST NORTH OF THE BOUNDARY NEAR THE KANSAS BORDER ONCE AGAIN THIS AFTERNOON...BASED ON AGITATED CU FIELD JUST WEST OF KCNK. OTHERWISE...MOISTURE SEEMS TO BE POOLING ALONG AND NORTH OF THE FRONT OVERALL...AND AS LOW LEVEL JET DEVELOPS TONIGHT AND BACKS IN RESPONSE TO APPROACHING WAVE...THE H85 FRONT SHOULD TIGHTEN UP WITH RAIN AND EMBEDDED THUNDERSTORMS REDEVELOPING BY LATE EVENING ACROSS SOUTH CENTRAL NEBRASKA. THE NAM/GFS ARE SIMILAR IN THIS REGARD... ALTHOUGH THE NAM IS LIKELY TOO FAR NORTH WITH THE MCS DEVELOPMENT GIVEN THE DRIER AIR THAT EXISTS IN NORTHEAST NEBRASKA. WHILE THE GFS HAS EXPERIENCED SIGNIFICANT CONVECTIVE FEEDBACK WITH JUST ABOUT EVERY EVENT LATELY...THE LOCATION OF THE PRECIP ACTUALLY HASN/T BEEN THAT FAR OFF...JUST THAT THE AMOUNTS HAVE BEEN OVERESTIMATED. WITH THAT IN MIND...WILL INCREASE POPS HOURLY THROUGH THE NIGHT WITH 60 TO 80 PERCENT POPS ONCE AGAIN SETTING UP FOR AREAS ALONG AND SOUTH OF THE INTERSTATE BY DAYBREAK. THE NORTHERN EXTENT OF THE RAIN WILL BE THE TRICKY PART AS DRIER AIR WILL HAVE SOME INFLUENCE...BUT AT LEAST A CHANCE WILL EXIST ALL THE WAY TO THE SOUTH DAKOTA BORDER. FOR TUESDAY...THE MCS THAT DEVELOPS TONIGHT WILL CONTINUE TO PUSH EASTWARD INTO IOWA AND MISSOURI LEAVING BEHIND QUITE A BIT OF CLOUDINESS AND COOL TEMPERATURES ONCE AGAIN. THERE COULD BE A LINGERING CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING BEFORE ENDING AND PUSHING EAST ALTOGETHER. TOTAL RAINFALL AMOUNTS FOR THE 24 HOUR PERIOD THROUGH 00Z WEDNESDAY COULD RANGE FROM ONE QUARTER INCH NEAR THE SOUTH DAKOTA BORDER TO TWO INCHES NEAR THE KANSAS BORDER. REALLY THERE ARE ONLY TWO COUNTIES THAT WE/LL MONITOR FOR ANY FLOODING...INCLUDING JEFFERSON AND GAGE...BOTH OF WHICH HAD EXTREMELY HEAVY RAINS YESTERDAY EVENING WHERE 6 HOUR FLASH FLOOD GUIDANCE VALUES REMAIN BELOW 2 INCHES. FOR WEDNESDAY...IT SHOULD REMAIN DRY WITH TEMPERATURES BEGINNING TO WARM BACK INTO THE 90S WHILE WE WAIT FOR THE NEXT SYSTEM AND ASSOCIATED FRONT TO ROLL SOUTHWARD OUT OF THE DAKOTAS...BUT NOT UNTIL WEDNESDAY NIGHT. THUS...REMOVED THE CHANCE OF RAIN FOR WEDNESDAY AFTERNOON THAT WAS PREVIOUSLY MENTIONED. FOR THE EXTENDED FORECAST FROM THURSDAY THROUGH MONDAY. THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY WILL BE MOVING THROUGH THE CWFA THROUGH THE DAY THURSDAY...THEN SOUTH AND OUT OF THE AREA THURSDAY NIGHT. AHEAD OF THE FRONT...IT WILL BE ANOTHER HOT DAY WITH HIGHS IN THE MID TO UPPER 90S AND UNCOMFORTABLE HUMIDITY VALUES ONCE AGAIN AS DEWPOINTS COME BACK INTO THE LOW TO MID 70S. WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE FRONT THURSDAY NIGHT SOUTHERN CWFA...WHICH SHOULD CLEAR THE REGION BY DAYBREAK FRIDAY. BOTH FRIDAY AND SATURDAY SHOULD BE DRY AS WE WAIT FOR THE NEXT WEATHER DISTURBANCE WHICH WILL BE MOVING THROUGH THE PACIFIC NORTHWEST. BOTH DAYS WILL BE WARM DAYS WITH HIGHS GENERALLY IN THE LOWER 90S...THOUGH NOT AS HOT AS WE/LL SEE ON THURSDAY. THE TROUGH TO OUR NORTHWEST WILL MOVE INTO THE NORTHERN CONUS LATE SATURDAY THROUGH SUNDAY WHICH SHOULD BEGIN TO DRIVE A FRONT INTO THE REGION THROUGH THIS TIME. HELD OFF ON ANY PRECIP UNTIL SATURDAY NIGHT...WITH A SLIGHTLY BETTER CHANCE OF STORMS ON SUNDAY. THE 00Z GFS WAS A LITTLE MORE AGGRESSIVE IN BRINGING THIS SYSTEM IN LATE SATURDAY AFTERNOON RATHER THAN SATURDAY NIGHT. THUS...THE 00Z GFS ENSEMBLE MEAN IS A GOOD COMPROMISE FOR THIS SYSTEM. THERE IS SOME QUESTION WHETHER OR NOT THE REAL FRONT WILL ACTUALLY BE ABLE TO PASS SOUTHWARD THROUGH THE REGION...BUT FOR NOW...THINK THE FRONT WILL EITHER TREK SOUTH OR WASH OUT MONDAY...LEAVING THE FIRST PART OF NEXT WEEK SOMEWHAT PLEASANT WITH HIGHS IN THE MID 80S AND MUCH LOWER HUMIDITY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Aug 7, 5:00 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON AUG 7 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY WIDESPREAD...NON-SEVERE THUNDERSTORM ACTIVITY IS LIKELY ACROSS THE OUTLOOK AREA THROUGH TUESDAY AFTERNOON. LOCALLY HEAVY RAIN IS PROBABLE...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT THROUGH SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE IN NATURE IN NORTHEAST NEBRASKA WEDNESDAY EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:21 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.